Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A dual finite element approach for stresses of elasto-perfectly plastic bodies

Authors: P. Neittaanmäki, V. Rivkind and G. Serëgin
Journal: Math. Comp. 64 (1995), 1455-1462
MSC: Primary 73V25; Secondary 65N30, 73E05, 73V05
MathSciNet review: 1308458
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Primal and dual approaches are introduced for the elasto-perfectly plastic problems. We prove theorems for approximating the stresses of elastic-perfectly plastic bodies.

References [Enhancements On Off] (What's this?)

  • G. Anzellotti and M. Giaquinta, On the existence of the fields of stresses and displacements for an elasto-perfectly plastic body in static equilibrium, J. Math. Pures Appl. (9) 61 (1982), no. 3, 219–244 (1983). MR 690394
  • Philippe G. Ciarlet, The finite element method for elliptic problems, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1978. Studies in Mathematics and its Applications, Vol. 4. MR 0520174
  • G. Duvaut and J.-L. Lions, Les inéquations en mécanique et en physique, Dunod, Paris, 1972 (French). Travaux et Recherches Mathématiques, No. 21. MR 0464857
  • I. Hlaváček, J. Haslinger, J. Nečas, and J. Lovíšek, Solution of variational inequalities in mechanics, Applied Mathematical Sciences, vol. 66, Springer-Verlag, New York, 1988. Translated from the Slovak by J. Jarník. MR 952855
  • J. Haslinger and P. Neittaanmäki, Finite element approximation for optimal shape design, John Wiley & Sons, Ltd., Chichester, 1988. Theory and applications. MR 982710
  • C. Johnson and B. Mercier, Some equilibrium finite element methods for two-dimensional elasticity problems, Numer. Math. 30 (1978), no. 1, 103–116. MR 483904, DOI
  • Robert Kohn and Roger Temam, Dual spaces of stresses and strains, with applications to Hencky plasticity, Appl. Math. Optim. 10 (1983), no. 1, 1–35. MR 701898, DOI
  • V. Rivkind, L. Rukhovetz, and L. Oganesjan, Variational-difference schemes, J. Lit. Acad. Sci. Vilnius 1 (1971), 2 (1973). G. Seregin, On the well-posedness of variational problems of mechanics of ideally elastic-plastic media, Soviet Phys. Dokl. 5 (1984), 316-318.
  • G. A. Serëgin, On the differentiability of extremals of variational problems of the mechanics of ideally elastoplastic media, Differentsial′nye Uravneniya 23 (1987), no. 11, 1981–1991, 2022 (Russian). MR 928247
  • G. A. Serëgin, On the regularity of weak solutions of variational problems of plasticity theory, Algebra i Analiz 2 (1990), no. 2, 121–140 (Russian); English transl., Leningrad Math. J. 2 (1991), no. 2, 321–338. MR 1062266
  • ---, Variation-difference scheme for problems on the mechanics of ideally elasto-plastic media, USSR Comput. Math. and Math. Phys. 25 (1985), 153-165.
  • Roger Temam and Gilbert Strang, Functions of bounded deformation, Arch. Rational Mech. Anal. 75 (1980/81), no. 1, 7–21. MR 592100, DOI

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 73V25, 65N30, 73E05, 73V05

Retrieve articles in all journals with MSC: 73V25, 65N30, 73E05, 73V05

Additional Information

Keywords: Primal, dual approach, FEM, error estimate, elasto-perfectly plastic bodies
Article copyright: © Copyright 1995 American Mathematical Society